Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 9, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 1, 2000, 5:04 PM CDT for Saint Louis County, Minnesota. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2000, 5:04 PM CDT (22:04 UTC)
- Expired
- Jul 1, 2000, 6:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Saint Louis County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 6:00 PM CDT | Hail 1.75 | Nett Lake, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
788 WUUS53 KDLH 012204 SVRDLH MNC137-012300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 504 PM CDT SAT JUL 1 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST ST. LOUIS COUNTY IN MINNESOTA * UNTIL 600 PM CDT * AT 504 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF ASH LAKE...OR ABOUT 31 MILES SOUTHEAST OF INTERNATIONAL FALLS...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRANE LAKE AROUND 545 PM CDT REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. DAMAGING HAIL UP TO ONE INCH AND DESTRUCTIVE WINDS OVER 60 MPH ARE POSSIBLE WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ WJC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:30 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 1, 3:30 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 330 PM CDT SAT JUL 1 2000 MAIN FCST PROBLEMS ARE CHANCE OF SVR STORMS TNGT...AND ENDING/CHANCE OF PRECIP TOMORROW. LEANED MORE TOWARD ETA FOR THIS PACKAGE WITH ITS HANDLING OF VORT MAX NEAR MN/CANADA BORDER AND MORE CENTRALIZED LOCATION OF MCS PATH TONIGHT AND INTO SUNDAY. CWA BEING CLIPPED BY PVA FROM VORT PASSING JUST NORTH OF CANADIAN BORDER. FAST MOVING STORMS HAVING A HARD TIME FIRING UP MUCH EVEN WITH THE -6 TO -10 LIS SHOWING UP ON MSAS. BEST LIFT WITH THIS FEATURE GRADUALLY MOVES OFF EARLY THIS EVENING...BUT WE STILL HAVE SFC FRONT AND INSTABILITY TO GIVE US A SHOT FOR MORE STORMS. MOISTURE POOLING ALONG FRONT WITH SOME LOW 70 DEW POINTS WORKING INTO CWA ALONG FRONT. ALSO LAKE BREEZE HAS DEVELOPED INLAND OF NORTHERN SECTION OF THE NORTH SHORE. THIS TOO TO INCREASE THE CHANCES FOR STORMS...SOME SEVERE. FRONT SAGS SOUTH ACROSS CWA TONIGHT...SHIFTING THE THUNDERSTORM CHANCES INTO SOUTHERN SECTIONS. MODELS PICKING UP ON MCS DEVELOPMENT IN THE DAKOTAS WITH STRONGER SHORTWAVE. THIS TO MOVE EAST ALONG FRONT AND ACROSS SOUTHERN SECTIONS LATER TONIGHT AND SUNDAY MORNING. NVA THEN FOLLOWS SUNDAY AFTERNOON...SO IMPROVING CONDITIONS ACROSS SOUTHWEST CWA TOMORROW AFTERNOON...BUT LEFT NW WI MOSTLY CLOUDY WITH CONTINUING CHANCE OF SHOWERS AND SOME STORMS. HIGH PRESSURE NOSING IN ACROSS NORTHERN SECTIONS...COMBINED WITH SUBSIDENCE...WILL BRING RESULT IN MOST SUNSHINE THERE. GUIDANCE TEMPS PRETTY CLOSE AND FAIRLY REASONABLE. .DLH...NONE. TAP
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:30 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 60 min |
| Jul 1, 5:08 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 52 min |
| Jul 1, 5:30 PM CDT | Severe Thunderstorm Warning | DLH | Lake | 30 min |
| Jul 1, 5:55 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 35 min |
| Jul 1, 6:15 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 60 min |
| Jul 1, 6:22 PM CDT | Tornado Warning | DLH | Lake, Saint Louis | 38 min |
| Jul 1, 6:50 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 55 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.